Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load undetectable but CD4 cells going down
Feb 23, 2001

Dear Dr. Holodniy:

When I was diagnosed 3 years ago I had a viral load or 150,000 and CD4 cells at 498. One month after treatment viral load went undetectable and CD4 cells went up to 898.

Ever since then it has remained undetectable but CD4 keeps coming down steadily. First it went below 500 and now CD4 count is at 289. Also percentage has gone down from 38 to 32. Except cholesterol, which is at 248, everything else seems normal. What troubles me is my doctor says my case is unusual since CD4 keeps dropping but I remain undetectable <50.

I was taking Combivir/ Ziagen/Agenerase/Norvir. My doctor said taking away the AZT portion would probably solve my problem,since AZT could be affecting the other medicines so he substituted Combivir for Epivir.

I am extremely concerned that next time I check myself my CD4 count will be at or below 200 (AIDS). Any suggestions? I am desperate for another opinion. Please reply as soon as possible.

Response from Dr. Holodniy

First is your WBC count or total lymphocyte count normal? The AZT could be affecting your blood counts, and hence your CD4 count, particularly if you are on other medications that might affect your bone marrow's ability to produce cells. I have seen some cases like this without an explanation. Sometimes switching HIV meds helps. Sometimes adding some interleukin 2 (IL-2) to increase CD4 counts helps. MH



Previous
Low risk, positve PCR
Next
scientist

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement